A study questions the safety of pregabalin during pregnancy

Treatment with pregabalin (Lyrica® or generica) in pregnant women could put the fetus at serious risk. A study led by the STIS and published in Neurology found an increased frequency of major malformations following exposure to pregabalin during the first trimester of pregnancy.

 

Read more, 18.5.2016

 

Link to the American Academy of Neurology's press release

 

VALPROATE: NEW MEASURES AIMED TO LIMIT EXPOSURE DURING PREGNANCY AND TO INFORM HEALTH PROFESSIONALS AND PATIENTS

Read more, 3.5.2016

 

PARACETAMOL REMAINS THE ANALGESIC OF CHOICE DURING PREGNANCY

Text available in French

LE PARACETAMOL RESTE L'ANTALGIQUE DE 1er CHOIX PENDANT LA GROSSESSE

Deux études épidémiologiques scandinaves sèment le doute sur la sécurité d'emploi du paracétamol pendant la grossesse. L'interprétation alarmiste des résultats, véhiculée dans les médias ces dernières semaines, demande à rappeler que le paracétamol reste l'antalgique de palier I de premier choix pendant la grossesse en raison de son profil de sécurité favorable bien établi.

 

Read more, 14.11.2014

 

 

TOPIRAMATE AND RISK OF CLEFT LIP OR PALATE

FDA issues a warning about the risk of cleft lip or cleft palate after exposure to topiramate (Topamax® and generics) during early pregnancy.

 

Read more, 11.03.2011

 

 

INFLUENZA A H1N1 FLU: ANTIVIRAL DRUGS AND VACCINES

The Swiss Teratogen Information Service (STIS) commits itself to the follow-up of prospective exposures to antiviral treatments and the Celtura® vaccine.

 

Read more, 2009

 

 

MYCOPHENOLATE MOFETIL/MYCOPHENOLATE SODIUM AND CONGENITAL MALFORMATION

The FDA has issued an alert regarding mycophenolate mofetil (MFM, CellCept®) and mycophenolate sodium (Myfortic®) following reports on outcomes of pregnancies suggesting an increased risk of pregnancy loss and congenital malformation in association with maternal use of these drugs during pregnancy. Mycophenolate mofetil and mycophenolate sodium must be considered as associated with an increased risk of pregnancy loss and congenital malformation with regards to attitudes of prescription and information to patients.

 

Read more, 21.02.2008

 

 

NSAIDS AND PREGNANCY: NEW ELEMENTS TO PREFER PARACETAMOL

Two studies suggest an increased risk of miscarriage after nonsteroidal anti-inflammatory drugs (NSAID) use during the first trimester of pregnancy. The NSAID exposure during the first trimester of pregnancy could also be related to an increased risk in congenital anomalies (specifically cardiac defects). However, this teratogenic potential remains uncertain. In practice, a benefit/risk evaluation on a case-by-case basis should always be undertaken before prescribing NSAIDs during the first trimester of pregnancy and paracetamol should, whenever possible, be used instead.

 

Read more, 05.04.2007

 

 

ASSOCIATION OF LAMOTRIGINE WITH AN INCREASED RISK OF NON-SYNDROMIC ORAL CLEFTS

New data from the North American Antiepilectic Drug Pregnancy Registry (NAAED) suggest a possible association between exposure to lamotrigine monotherapy during the first trimester of pregnancy and cleft lip and/or cleft palate.

 

Read more, 31.10.2006

 

 

ACEI COULD BE ASSOCIATED WITH AN INCREASED RISK OF CONGENITAL MALFORMATIONS

Exposure to ACEI during the first trimester of pregnancy could be associated with an increase in the risk of congenital anomalies among newborns.

 

Read more, 13.06.2006

 

 

 

 

© Swiss Teratogen Information Service  2016 - All rights reserved.

Last update: 30.6.2016